Alert archive / Delaware / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

August 18, 2017Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2017, 9:55 PM EDT for Sussex County, Delaware. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2017, 9:55 PM EDT (01:55 UTC)
Expired
Aug 18, 2017, 10:45 PM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS81 KPHI 190155
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
955 PM EDT FRI AUG 18 2017

DEZ003-004-190245-
Inland Sussex-Delaware Beaches-
955 PM EDT FRI AUG 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 954 PM EDT, a strong thunderstorm was located over Gumboro, or 14
miles northeast of Salisbury, moving east at 30 mph.

Winds up to 30 mph and pea size hail are possible with this storm.

Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7558 3859 7552 3862 7511 3859 7518
      3859 7521 3858 7518 3857 7518 3859 7514
      3858 7507 3860 7507 3860 7510 3862 7506
      3845 7505
TIME...MOT...LOC 0154Z 275DEG 25KT 3847 7534 

$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:54 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 18, 9:54 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
954 PM EDT Fri Aug 18 2017

.SYNOPSIS...
As low pressure tracks well to our north, a cold front moves
through late tonight into early Saturday. High pressure then
builds in late Saturday and remains in place into Monday before
shifting offshore. The next cold front is scheduled to arrive
during Wednesday, then Canadian high pressure builds in for
Thursday and Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The cold front was still back across central Pennsylvania and
eastern West Virginia around 9:30 PM. The boundary is forecast
to pass through our region after midnight. Until that time
conditions will remain warm and muggy.

The last of the rain showers were in southern New Jersey and
central and southern Delaware. They will continue to make their
way off the coast and farther out to sea overnight. The
potential for severe weather and flooding continues to decrease.
As a result, all watches have been discontinued. All that
remains in effect are a couple Flood Advisories where the rain
continues to fall.

The wind will be generally less than 10 MPH overnight at
varying directions which may begin to favor the northwest and
west with the arrival of the cold front. Low temperatures are
expected to be mostly in the upper 60s and lower 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Cold front should be offshore early Saturday morning, and once
west to northwest winds increase a bit, the drier airmass
spreads east, and any lingering fog will burn off. Skies clear
out in the afternoon. Dewpoints drop about 10-15 degrees,
generally into the mid 60s, but temps will be fairly warm,
topping off in the upper 80s to near 90 across the urban
corridor of I-95 from Trenton to Wilmington, and in the
Delmarva. Upper trough approaches from the west, and this may
bring isolated late day showers and thunderstorms to far western
portions of the forecast area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summary...Lowering of the dew points through Sunday although
remaining warm to hot, then moistures increases again with some
convection especially Wednesday with the next cold front. A
noticeably cooler and drier airmass arrives for Thursday and
Friday in the wake of the cold front.

Synoptic Overview...An upper-level trough is forecast to exit
the Northeast Saturday night and Sunday, then the flow aloft
turns more zonal through early next week. Another trough is
forecast to amplify across eastern Canada and the Great Lakes to
the Northeast Tuesday into Thursday, which then remains in the
Northeast on Friday. We used a blend of continuity/guidance for
Saturday night through Sunday night, then blended in the 12z WPC
Guidance.

For Saturday night and Sunday...The axis of an upper-level
trough is forecast to slide across the region Saturday night,
then quickly move across and exit New England Sunday. A short
wave embedded within this trough is forecast to move through
Saturday night, although it may shear out to the east-northeast.
While some drying is expected to move in, enough lingering
moisture and instability combined with lift may allow for some
convection to arrive from the west before weakening. We
therefore carried some slight chance PoPs in Saturday evening
across parts of the western zones. The flow aloft then turns
more zonal on Sunday with surface high pressure building in.
This should be accompanied by more pronounced drying, and with
plenty of heating during the day Sunday the dew points are
anticipated to lower to more comfortable levels. A northwesterly
breeze on Sunday may be light enough to allow for a sea breeze
to develop in the afternoon.

For Monday and Tuesday...The zonal flow aloft continues at
least into Tuesday. This drives high pressure eventually
offshore as it weakens some later Monday. The next upper-level
trough amplifies eastward from the Midwest and Upper Great Lakes
Tuesday. This will start to back the flow more southwesterly,
and there may be a lee- side trough present on Tuesday. As the
moisture begins to increase once again combined with the
possibility for some convergence and enough instability, some
convective development is possible Tuesday afternoon. We will
carry slight chance PoPs as a result for Tuesday. Any isolated
convection especially inland should tend to diminish during the
night. It will turn more humid during this timeframe.

For Wednesday through Friday...The prospects for convection
will depend on the timing of an incoming cold front Wednesday.
This will be due to an upper-level trough arriving from the
west, however a pre-frontal trough may serve as the primary
focus for showers and thunderstorms. We will continue with
chance PoPs with the idea for at least scattered convection
possible Wednesday. As of now, the cold front should be offshore
to start Thursday and Canadian high pressure builds
southeastward, which arrives over our area on Friday. A
noticeably cooler and drier airmass overspreads our region for
Thursday and Friday.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Overnight...VFR and MVFR. Low level moisture remains in place
and some local low clouds and/or fog should develop. The extent
of the low clouds/fog is of lower confidence.

Saturday...Any fog dissipates early, otherwise VFR. Northwest
winds increase to 5-10 knots, then shift to the west or
southwest in the afternoon. Isolated late day shower or
thunderstorm possible near KRDG/KABE.

OUTLOOK...
Saturday night and Sunday...VFR overall. Southwest winds 5
knots or less becoming northwest Saturday night, then northwest
winds near 10 knots Sunday.

Monday and Tuesday...Mainly VFR. Southerly winds around 10
knots.

Wednesday...Sub-VFR at times with some showers and
thunderstorms possible as a cold front arrives. Southwest winds
5-10 knots, becoming west.

&&

.MARINE...
The SCA has been cancelled as wind speeds and wave heights
diminish gradually. The last of the showers and thunderstorms
will move out to sea overnight.

Tranquil conditions develop and will remain in place through
Saturday.

Fog may develop late tonight and into Saturday morning, which
could reduce VSBYs down to 1 NM.

OUTLOOK...
Saturday night through Wednesday...The conditions are
anticipated to be below Small Craft Advisory criteria.

RIP CURRENTS...
The rip current risk for Saturday is currently outlooked as
low.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Iovino
Short Term...MPS
Long Term...Gorse
Aviation...Gorse/MPS
Marine...Gorse/MPS
Hazardous weather outlook, Aug 18, 9:35 PM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
935 PM EDT Fri Aug 18 2017

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-200145-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
935 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-200145-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
935 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-200145-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
935 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 18, 8:43 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
843 PM EDT FRI AUG 18 2017

DEZ002>004-MDZ019-020-190115-
Inland Sussex-Kent-Delaware Beaches-Talbot-Caroline-
843 PM EDT FRI AUG 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHERN
KENT...EAST CENTRAL TALBOT AND SOUTHERN CAROLINE COUNTIES...

At 842 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milton to near Seaford. Movement was
southeast at 20 mph.

Winds up to 30 mph and pea size hail are possible with these storms.

Locations impacted include...
Georgetown, Milford, Seaford, Millsboro, Laurel, Harrington, Lewes,
Federalsburg, Milton, Selbyville, Bridgeville, Delmar, Dagsboro,
Preston, Millville, Ellendale, Henlopen Acres, Smithville, Gumboro
and Agner.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3865 7571 3871 7584 3867 7596
      3874 7604 3900 7545 3876 7508 3867 7507
      3869 7514 3862 7508 3866 7507 3866 7506
      3861 7506 3859 7521 3860 7506 3851 7505
      3845 7522
TIME...MOT...LOC 0042Z 310DEG 19KT 3873 7526 3861 7567

SFJ
Local storm report, Aug 18, 8:44 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT FRI AUG 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     WARWICK TWP             40.24N  75.08W
08/18/2017                   BUCKS              PA   SOCIAL MEDIA

            CREEK ROAD AT OLD YORK ROAD CLOSED FROM A DOWNED TREE
            IN WIRES. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER PHI1701494

CMS
Special weather statement, Aug 18, 9:08 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
908 PM EDT FRI AUG 18 2017

DEZ003-004-MDZ020-190200-
Inland Sussex-Delaware Beaches-Caroline-
908 PM EDT FRI AUG 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX AND SOUTHEASTERN
CAROLINE COUNTIES...

At 908 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sharptown to near Henlopen Acres.
Movement was south at 20 mph.

Winds up to 30 mph and pea size hail are possible with these storms.

Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Federalsburg, Milton,
Selbyville, Bridgeville, Delmar, Dagsboro, Preston, Millville,
Ellendale, Henlopen Acres, Gumboro, Cape Henlopen State Park,
Sycamore, Long Neck and Ocean View.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3865 7571 3871 7584 3870 7594
      3885 7523 3879 7516 3880 7509 3867 7507
      3869 7508 3869 7514 3864 7513 3862 7508
      3866 7507 3861 7506 3859 7521 3857 7518
      3860 7506 3845 7505
TIME...MOT...LOC 0108Z 339DEG 17KT 3852 7572 3864 7507

SFJ
Local storm report, Aug 18, 9:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 PM EDT FRI AUG 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     PIKELAND                40.10N  75.61W
08/18/2017                   CHESTER            PA   PENNDOT

            DOWNED TREE IN WIRES ON CLOVER MILL ROAD AND PIKELAND
            ROAD BETWEEN KIMBERTON ROAD AND CHURCH ROAD. ALL LANES
            ARE CLOSED. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER PHI1701495

CMS
Local storm report, Aug 18, 9:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT FRI AUG 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLOOD            TOMS RIVER              39.95N  74.20W
08/18/2017                   OCEAN              NJ   TRAINED SPOTTER

            ROUTE 37 FROM COOLIDGE AVENUE TO FISCHER BOULEVARD
            FLOODED... VIA FIRE DEPARTMENT.

0312 PM     TSTM WND DMG     1 E LENHARTSVILLE       40.57N  75.88W
08/18/2017                   BERKS              PA   COUNTY OFFICIAL

            TREE DOWN AT THE 1400 BLOCK OF OLD US ROUTE 22 IN
            GREENWICH TOWNSHIP. TIME ESTIMATED FROM RADAR.

0315 PM     FLOOD            1 SSE STONY RUN         40.61N  75.81W
08/18/2017                   BERKS              PA   COUNTY OFFICIAL

            LANDSLIDE BLOCKING ONE LANE OF THE ROADWAY AT ROUTE 737
            AND KUNKLES MILL ROAD IN ALBANY TOWNSHIP.

0347 PM     TSTM WND DMG     WERNERSVILLE            40.34N  76.08W
08/18/2017                   BERKS              PA   COUNTY OFFICIAL

            TREE DOWN AT INTERSECTION OF SADDLEBROOK DRIVE AND
            DANIEL STREET IN SOUTH HEIDELBERG TWP. TIME ESTIMATED
            FROM RADAR.

0407 PM     FLOOD            SPRINGMONT              40.33N  76.00W
08/18/2017                   BERKS              PA   SOCIAL MEDIA

            STREET FLOODING AT INTERSECTION OF PENN AND CECIL IN
            WEST LAWN. VIDEO FOOTAGE PROVIDED ON SOCIAL MEDIA.

0419 PM     TSTM WND DMG     1 SSE MAXATAWNY         40.54N  75.68W
08/18/2017                   BERKS              PA   COUNTY OFFICIAL

            TREE DOWN ON WIRES ON THE 900 BLOCK OF OLD TOPTON ROAD.
            TIME ESTIMATED FROM RADAR.

0425 PM     FLASH FLOOD      1 N READING             40.34N  75.93W
08/18/2017                   BERKS              PA   TRAINED SPOTTER

            SIXTH STREET CLOSED BETWEEN BUTTONWOOD STREET AND
            GREENWICH STREET FROM HIGH WATER. A VEHICLE WAS STUCK IN
            WATER AT THE INTERSECTION OF GREENWICH STREET AND
            RAILROAD STREET.

0425 PM     FLASH FLOOD      SPRING TWP              40.30N  76.03W
08/18/2017                   BERKS              PA   COUNTY OFFICIAL

            OCCUPIED VEHICLE STUCK IN WATER AT STATE HILL ROAD AND
            REEDY ROAD. PENN AVENUE AND REIGAL STREET ARE CLOSED
            OWING TO FLOODING.

0435 PM     FLASH FLOOD      SHILLINGTON             40.33N  75.96W
08/18/2017                   BERKS              PA   SOCIAL MEDIA

            SEVERAL CARS STUCK IN WATER UP TO HOOD LEVEL AT
            INTERSECTION OF STATE HILL ROAD AND PENN AVENUE IN
            WYOMISSING. WATER RESCUE IN PROGRESS.

0435 PM     HEAVY RAIN       SINKING SPRING          40.32N  76.02W
08/18/2017  M2.60 INCH       BERKS              PA   PUBLIC

            A TOTAL OF 1.5 INCHES OF RAIN IN 18 MINUTES AND 2.6
            INCHES OF RAIN IN 50 MINUTES IN WEST WYOMISSING. SOME
            STREET FLOODING ALSO REPORTED.

0525 PM     TSTM WND DMG     PIKELAND                40.10N  75.61W
08/18/2017                   CHESTER            PA   PENNDOT

            DOWNED TREE IN WIRES ON CLOVER MILL ROAD AND PIKELAND
            ROAD BETWEEN KIMBERTON ROAD AND CHURCH ROAD. ALL LANES
            ARE CLOSED. TIME ESTIMATED BY RADAR.

0540 PM     TSTM WND DMG     NEW GARDEN              39.81N  75.75W
08/18/2017                   CHESTER            PA   911 CALL CENTER

            SEVERAL TREES DOWN.

0554 PM     TSTM WND DMG     WARWICK TWP             40.24N  75.08W
08/18/2017                   BUCKS              PA   SOCIAL MEDIA

            CREEK ROAD AT OLD YORK ROAD CLOSED FROM A DOWNED TREE
            IN WIRES. TIME ESTIMATED BY RADAR.

0606 PM     TSTM WND DMG     READINGTON TWP          40.57N  74.80W
08/18/2017                   HUNTERDON          NJ   DEPT OF HIGHWAYS

            DOWNED TREES AND WIRES IN THE TOWNSHIP.

0615 PM     TSTM WND GST     YARDLEY                 40.24N  74.85W
08/18/2017  E60 MPH          BUCKS              PA   PUBLIC

            PUBLIC REPORT OF HIGH WINDS AND FLOODING OF LOW WATER
            CROSSINGS IN YARDLEY. TIME ESTIMATED FROM RADAR.

0615 PM     HAIL             YARDLEY                 40.24N  74.85W
08/18/2017  E0.75 INCH       BUCKS              PA   PUBLIC

0632 PM     TSTM WND DMG     FALLS TWP               40.17N  74.80W
08/18/2017                   BUCKS              PA   911 CALL CENTER

            WIRES DOWN IN SEVERAL LOCATIONS.

0645 PM     TSTM WND DMG     MECHANICSVILLE          40.49N  74.29W
08/18/2017                   MIDDLESEX          NJ   SOCIAL MEDIA

            TREES DOWN NEAR THE WATERFRONT IN PERTH AMBOY AND SOUTH
            AMBOY. SCATTERED WIRES AND POWER LINES DOWN THROUGHOUT
            THE COUNTY.

0645 PM     FLOOD            MIDDLETOWN              39.45N  75.71W
08/18/2017                   NEW CASTLE         DE   TRAINED SPOTTER

            MINOR STREET FLOODING.

0645 PM     TSTM WND DMG     BORDENTOWN TWP          40.13N  74.71W
08/18/2017                   BURLINGTON         NJ   DEPT OF HIGHWAYS

            DOWNED TREE ON US 206 BETWEEN DUNNS MILL ROAD AND US
            130 INTERSECTION. ALL LANES CLOSED. TIME ESTIMATED FROM
            RADAR.

0648 PM     FLASH FLOOD      NORTHEAST PHILADELPHIA  40.09N  75.02W
08/18/2017                   PHILADELPHIA       PA   OTHER FEDERAL

            PENNYPACK CREEK EXCEEDED ITS FLOOD STAGE OF 7 FEET.

0650 PM     FLOOD            BENSALEM TWP            40.11N  74.94W
08/18/2017                   BUCKS              PA   TRAINED SPOTTER

            ROADWAY AND PARKING LOT FLOODING AROUND THE CORNWELLS
            HEIGHTS TRAIN STATION.

0650 PM     FLASH FLOOD      1 SSE MECHANICSVILLE    40.48N  74.29W
08/18/2017                   MIDDLESEX          NJ   TRAINED SPOTTER

            SUBMERGED CARS AND WATER RESCUES IN PROGRESS NEAR ROUTE
            35 AND ROUTE 9 AND IN THE SAYREVILLE AREA.

0659 PM     TSTM WND DMG     MOUNT LAUREL            39.93N  74.89W
08/18/2017                   BURLINGTON         NJ   SOCIAL MEDIA

            TREES DOWN AND POWER OUTAGES IN MOUNT LAUREL. TIME
            ESTIMATED BY RADAR.

0700 PM     MARINE TSTM WIND BRANDYWINE SHOAL NOS    38.99N  75.11W
08/18/2017  M44 MPH          ANZ431             DE   NOS PLATFORM

0706 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
08/18/2017  M43 MPH          ANZ430             NJ   NOS PLATFORM

0725 PM     FLOOD            BURLINGTON              40.07N  74.86W
08/18/2017                   BURLINGTON         NJ   SOCIAL MEDIA

            MINOR STREET FLOODING.

&&

EVENT NUMBER PHI1701469 PHI1701475 PHI1701477 PHI1701474 PHI1701470
PHI1701473 PHI1701471 PHI1701472 PHI1701476 PHI1701478 PHI1701495
PHI1701484 PHI1701494 PHI1701479 PHI1701486 PHI1701487 PHI1701485
PHI1701482 PHI1701489 PHI1701491 PHI1701483 PHI1701480 PHI1701481
PHI1701492 PHI1701490 PHI1701493 PHI1701488

JRK
Special weather statement, Aug 18, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
955 PM EDT FRI AUG 18 2017

DEZ003-004-190245-
Inland Sussex-Delaware Beaches-
955 PM EDT FRI AUG 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 954 PM EDT, a strong thunderstorm was located over Gumboro, or 14
miles northeast of Salisbury, moving east at 30 mph.

Winds up to 30 mph and pea size hail are possible with this storm.

Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7558 3859 7552 3862 7511 3859 7518
      3859 7521 3858 7518 3857 7518 3859 7514
      3858 7507 3860 7507 3860 7510 3862 7506
      3845 7505
TIME...MOT...LOC 0154Z 275DEG 25KT 3847 7534

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:26 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Ocean49 min
Aug 19, 7:55 PM EDTSpecial Weather StatementPHIBerks65 min
Aug 18, 8:43 PM EDTSpecial Weather StatementPHISussex32 min
Aug 18, 9:08 PM EDTSpecial Weather StatementPHISussex52 min

Nearby

Special Weather Statements in Delaware, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.